Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 196, NWS St. Louis, MO

November 22, 2020Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at Nov 22, 2020, 8:26 PM CST for Jefferson County, Missouri. It took effect at Nov 23, 2020, 7:38 AM CST. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Nov 22, 2020, 8:26 PM CST (02:26 UTC)
In effect from
Nov 23, 2020, 7:38 AM CST
Expired
Nov 23, 2020, 8:33 PM CST
In force
13 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 15.77 ft at Nov 23, 2020, 4:00 PM CST.

actionminormoderate510152011/2311/2411/25
Action stage
13 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

912 
WGUS43 KLSX 230226
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
826 PM CST Sun Nov 22 2020

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

  

&&


MOC099-231430-
/O.NEW.KLSX.FL.W.0196.201123T1338Z-201124T1800Z/
/BYRM7.1.ER.201123T1338Z.201123T1800Z.201124T0448Z.UU/
826 PM CST Sun Nov 22 2020

The National Weather Service in St Louis has issued a

* Flood Warning for
  the Big River at Byrnesville.
* From Monday morning to Tuesday afternoon.
* At 7:45 PM CST Sunday the stage was 11.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 16.8 feet early tomorrow afternoon. 
  It will then fall below flood stage late tomorrow evening.
* Impact...At 18.0 feet, Cedar Hill Road at Cedar Hill and Klondike 
  Road south of Cedar Hill begin to flood near this height.

&&


           Fld   Observed        Forecasts (6 pm CST)
Location   Stg   Stg   Day/Time  Mon   Tue   Wed   Thu   Fri

Big River
Byrnesvill 16.0  11.8  Sun 7 pm  16.8  10.9  6.5   5.2   4.7



&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057

$$

19
2 follow-up statements
720 
WGUS83 KLSX 231414
FLSLSX

Flood Statement
National Weather Service St Louis MO
814 AM CST Mon Nov 23 2020

...The Flood Warning continues for the following rivers in 
Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

  

&&


MOC099-240215-
/O.CON.KLSX.FL.W.0196.000000T0000Z-201124T1800Z/
/BYRM7.1.ER.201123T1338Z.201123T1800Z.201124T0448Z.UU/
814 AM CST Mon Nov 23 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Big River at Byrnesville.
* Until Tuesday afternoon.
* At 7:45 AM CST Monday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 16.5 feet early this evening. It will then 
  fall below flood stage late tonight.

&&


           Fld   Observed        Forecasts (6 am CST)
Location   Stg   Stg   Day/Time  Tue   Wed   Thu   Fri   Sat

Big River
Byrnesvill 16.0  15.1  Mon 7 am  15.4  9.9   9.5   10.7  8.2



&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057

$$

Byrd
791 
WGUS83 KLSX 240233
FLSLSX

Flood Statement
National Weather Service St Louis MO
833 PM CST Mon Nov 23 2020

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big River at Byrnesville.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

MOC099-240345-
/O.CAN.KLSX.FL.W.0196.000000T0000Z-201124T0233Z/
/BYRM7.1.ER.700119T1408Z.700119T1409Z.700119T1410Z.UU/
833 PM CST Mon Nov 23 2020

...The Flood Warning for the Big River at Byrnesville has been 
cancelled...

The Flood Warning is cancelled for
  the Big River at Byrnesville.
* At 7:45 PM CST Monday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* The river is beginning to recede, and therefore is no longer 
  expected to reach flood stage.
* Forecast...The river will fall to 9.1 feet and begin rising again 
  early Thursday morning. It will rise to 10.8 feet early Friday 
  morning. It will then fall again and remain below flood stage.

&&


           Fld   Observed        Forecasts (6 pm CST)
Location   Stg   Stg   Day/Time  Tue   Wed   Thu   Fri   Sat

Big River
Byrnesvill 16.0  15.7  Mon 7 pm  12.3  9.2   10.7  9.6   7.2



&&

LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057

$$

BRC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 22, 6:04 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 22, 6:04 PM CST, 2 hours 22 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
604 PM CST Sun Nov 22 2020

.SHORT TERM...  (Through Late Monday Night)
Issued at 302 PM CST Sun Nov 22 2020

Broken stratocumulus clouds will scatter and
eventually clear this evening as increasingly dry air arrives on
northwesterly low-level flow through the first half of the night.
Overnight, winds will become light with an elongated surface high
pressure center shifting into eastern MO. These light winds will
combine with mostly clear skies to enable radiational cooling of
surfaces moistened by rainfall earlier this weekend. Thus, patchy
fog development will be possible late tonight into Monday morning
across central and southeastern MO and southwestern IL.

On Monday, any fog should dissipate by mid-morning as the surface
high shifts east and low-level flow becomes southerly with an upper-
level ridge building into the Central U.S. A low-amplitude upper-
level shortwave trough will traverse the crest of the ridge and
reach the forecast area by Monday night with upper-level clouds
increasing throughout the day. Monday's high temps will generally be
near to 5F below average as the thickening upper-level clouds temper
solar insolation. Rain will be possible Monday afternoon into night,
particularly over central and northeastern MO and west-central IL,
as an area of weak mid-level frontogenesis lifts northeast in
association with a developing low-level cyclone in the lee of the
Rocky Mountains. This rain should be light as precip will be
competing with a layer of very dry air near 850-hPa. QPF Monday
night will range from near a quarter of an inch across northeastern
MO to around one hundredth of an inch in the St. Louis metro.

Pfahler

.LONG TERM...  (Tuesday through Next Sunday)
Issued at 302 PM CST Sun Nov 22 2020

Most rain will become confined to northeastern MO Tuesday morning as
the region becomes briefly entrenched in the warm sector ahead of an
approaching upper-level trough. Another round of widespread rain
will begin to enter the forecast area Tuesday afternoon and continue
into Tuesday night as lift and moisture quickly increase as a cold
front nears the forecast area. A few thunderstorms will also be
possible with marginal instability potentially being available in
the strongly forced and vertically sheared environment ahead of and
along the cold front. Model guidance has come into better alignment
on cold frontal passage occurring Wednesday morning across the
forecast area. Strong winds will be a concern behind the front on
Wednesday as well with a tight pressure gradient and winds of 40 to
50 kt at 850-hPa that could mix some to the surface.

More tranquil conditions should prevail after Wednesday with an
upper-level ridge building across the Central U.S. Behind this
ridge, global model guidance diverge on their depictions on the
evolution and timing of a nearly full-latitude positively tilted
upper-level trough that could bring the next chance of sensible
weather into next weekend.

Pfahler

&&

.AVIATION...  (For the 00z TAFs through 00z Monday Evening)
Issued at 542 PM CST Sun Nov 22 2020

A surface ridge extending from eastern ND south into OK will move
eastward through our area late tonight and Monday morning.
Surface winds will be weak with a potential for fog late
tonight/early Monday morning in COU and the St Louis metro area as
the low level clouds around 3000-4000 feet advect southeast of
the taf sites early this evening. Mid-high level cloudiness will
spread eastward into our area Monday afternoon. There may be
a few light showers or at least sprinkles in COU late Monday
afternoon as a weak warm front approaches.

SPECIFICS FOR KSTL: A surface ridge extending from eastern ND
south into OK will move eastward through our area late tonight
and Monday morning. Surface winds will be weak with a potential
for fog late tonight/early Monday morning as the low level clouds
around 3000-4000 feet advect southeast of the STL area early this
evening. Mid-high level cloudiness will spread eastward into STL
Monday afternoon. There may be a few light showers or at least
sprinkles Monday evening as a weak warm front approaches.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     35  48  41  54 /   0  10  20  50
Quincy          30  45  39  50 /   0  10  60  80
Columbia        32  47  40  54 /   0  40  40  80
Jefferson City  30  49  40  56 /   0  30  40  80
Salem           35  50  38  55 /   0   5  10  20
Farmington      31  51  36  55 /   0   5   5  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Nov 22, 6:12 PM CST, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
612 PM CST Sun Nov 22 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-240015-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
612 PM CST Sun Nov 22 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight chance of thunderstorms Tuesday afternoon and
night, mainly across central and southeast Missouri and southwest
Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

GKS

In the hours before

Local storm report, Nov 22, 2:39 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CST SUN NOV 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 N WEINGARTEN          37.90N 90.21W
11/22/2020  M2.15 INCH       STE. GENEVIEVE     MO   COCORAHS

            COCORAHS STATION MO-SG-2 STE. GENEVIEVE 10.4
            WSW.

0800 AM     HEAVY RAIN       2 NNE POTOSI            37.97N 90.77W
11/22/2020  M2.59 INCH       WASHINGTON         MO   CO-OP OBSERVER

            CO-OP OBSERVER STATION PTSM7 POTOSI 3 N.

0700 AM     HEAVY RAIN       1 NE PRAIRIE            38.19N 89.93W
11/22/2020  M2.67 INCH       RANDOLPH           IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION RBDI2 RED BUD.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 5:31 AM CSTDense Fog AdvisoryLSXCole, Crawford, Franklin, Gasconade, Iron, Moniteau and 3 more5 hr
Nov 23, 4:14 PM CSTWinter Weather AdvisoryLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby5 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.